Alert archive / California / Gale Watches in 2014

Gale Watch 19, NWS Eureka, CA

December 23, 2014

NWS Eureka, CA issued this gale watch at Dec 23, 2014, 9:01 AM PST. It took effect at Dec 24, 2014, 9:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 23, 2014, 9:01 AM PST (17:01 UTC)
In effect from
Dec 24, 2014, 9:00 AM PST
Expired
Dec 23, 2014, 2:24 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WHUS76 KEKA 231701
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
901 AM PST TUE DEC 23 2014

...RAPID INCREASE IN NW WINDS AND SEAS ON WED...

A STRONG COLD FRONT WILL PASS THROUGH THE WATERS ON
WEDNESDAY PRODUCING A RAPID INCREASE IN NW WINDS AND SEAS.

PZZ450-455-470-475-240115-
/O.EXT.KEKA.SC.Y.0106.000000T0000Z-141224T1700Z/
/O.NEW.KEKA.GL.A.0019.141224T1700Z-141225T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
901 AM PST TUE DEC 23 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING. 

* WINDS...RAPIDLY INCREASING TO NW 25 TO 35 KT WITH A FEW GUSTS TO
  45 KT WEDNESDAY AS A COLD FRONT PASSES.

* SEAS...W 8 TO 11 FT AT 16 SECONDS...BECOMING MIXED
  WEDNESDAY...INCLUDING STEEP SHORT PERIOD SOUTHERLY WAVES...AND W
  SWELL OF 11 TO 14 FT AT 15 SECONDS ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
1 follow-up statement
456 
WHUS76 KEKA 232224
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
224 PM PST TUE DEC 23 2014

...RAPID INCREASE IN NW WINDS AND SEAS ON WED...

A STRONG COLD FRONT WILL PASS THROUGH THE WATERS ON WEDNESDAY
PRODUCING A RAPID INCREASE IN NW WINDS AND SEAS.

PZZ450-240630-
/O.EXT.KEKA.SC.Y.0106.000000T0000Z-141224T1800Z/
/O.UPG.KEKA.GL.A.0019.141224T1700Z-141225T0600Z/
/O.NEW.KEKA.GL.W.0033.141224T1800Z-141225T0200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
224 PM PST TUE DEC 23 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 6 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PST WEDNESDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...RAPIDLY INCREASING TO NW 25 TO 35 KT AS A COLD FRONT
  MOVES ACROSS THE WATERS MID TO LATE MORNING. WINDS EASING BY WED
  NIGHT.

* SEAS...W 9 TO 11 FT AT 17 SECONDS TONIGHT...BUILDING TO 15 FT
  AT 15 SECONDS BY WED AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-240630-
/O.EXT.KEKA.SC.Y.0106.000000T0000Z-141224T1600Z/
/O.UPG.KEKA.GL.A.0019.141224T1700Z-141225T0600Z/
/O.NEW.KEKA.GL.W.0033.141224T1600Z-141225T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
224 PM PST TUE DEC 23 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 8 AM TO 9 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM PST WEDNESDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...RAPIDLY INCREASING TO NW 30 TO 40 KT EARLY TO MID MORNING
  WED. WINDS EASING BY WED NIGHT.

* SEAS...W 9 TO 11 FT AT 16 SECONDS...BUILDING TO 15 TO 17 FT AT
  15 SECONDS WED AFTERNOON AND EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-240630-
/O.EXT.KEKA.SC.Y.0106.000000T0000Z-141224T1800Z/
/O.UPG.KEKA.GL.A.0019.141224T1700Z-141225T0600Z/
/O.NEW.KEKA.GL.W.0033.141224T1800Z-141225T0800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
224 PM PST TUE DEC 23 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT PST
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT PST
WEDNESDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...INCREASING TO NW 25 TO 35 KT MID TO LATE WED MORNING.
  WINDS REMAINING STRONG WED AFTERNOON AND EVENING.

* SEAS...W 9 TO 11 FT AT 16 SECONDS...BUILDING TO 14 TO 16 FT AT
  15 SECONDS WED AFTERNOON AND EVENING. SEAS WILL REMAIN ELEVATED
  ON THU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-240630-
/O.EXT.KEKA.SC.Y.0106.000000T0000Z-141224T1600Z/
/O.UPG.KEKA.GL.A.0019.141224T1700Z-141225T0600Z/
/O.NEW.KEKA.GL.W.0033.141224T1600Z-141225T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
224 PM PST TUE DEC 23 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 8 AM WEDNESDAY TO 2 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM WEDNESDAY TO 2 AM PST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...INCREASING TO NW 25 TO 35 KT BY MID TO LATE WED
  MORNING. WINDS REMAINING STRONG WED NIGHT.

* SEAS...W 9 TO 11 FT AT 16 SECONDS...BUILDING TO 17 TO 19 FT AT
  15 SECONDS WED AFTERNOON AND EVENING. SEAS WILL REMAIN ELEVATED
  ON THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 23, 3:30 AM PST, 5 hours 31 minutes earlier.

Area forecast discussion, Dec 23, 3:30 AM PST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
330 AM PST TUE DEC 23 2014

.SYNOPSIS...DRY WEATHER TODAY WILL BE FOLLOWED BY A COLD FRONT
MOVING THROUGH THE REGION PRODUCING RAIN SHOWERS ON WEDNESDAY.

&&

.DISCUSSION...A HIGH PRESSURE RIDGE IS BUILDING ACROSS THE REGION.
THE HIGH PRESSURE RIDGE WILL PRODUCE DRY CONDITIONS ACROSS THE
REGION TODAY. PARTLY CLOUDY SKIES WILL PREVAIL ACROSS MOST AREAS
BY THIS AFTERNOON. HOWEVER MOSTLY CLOUDY SKIES WILL CONTINUE
ACROSS COASTAL AREAS THIS MORNING. SOME VALLEY FOG WILL OCCUR THIS
MORNING. A WEAK COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY.
CLOUDINESS WILL INCREASE TONIGHT AND WEDNESDAY WITH RAIN CHANCES
INCREASING WEDNESDAY. PRECIPITATION WILL TURN TO SNOW ABOVE 5K
FEET AS SNOW LEVELS DECREASE, HOWEVER SNOW AMOUNTS WILL BE
LIGHT. A HIGH PRESSURE RIDGE WILL BUILD ACROSS THE REGION
THURSDAY, CHRISTMAS DAY, DECREASING CLOUDINESS. SNOW LEVELS WILL
LIKELY REMAIN ABOVE HIGHWAY PASSES THROUGH CHRISTMAS. TEMPERATURES
WILL REMAIN COOL THIS WEEK. CLEAR TO PARTLY CLOUDY SKIES AND DRY
CONDITIONS WILL PREVAIL ACROSS MOST AREAS CHRISTMAS DAY AND
FRIDAY AS THE HIGH PRESSURE RIDGE BUILDS ACROSS THE REGION IN THE
WAKE OF THE WEAK COLD FRONT ON WEDNESDAY.

.COASTAL FLOODING...A COASTAL FLOOD ADVISORY IS IN EFFECT FROM 10
AM THIS MORNING THROUGH 2 PM THIS AFTERNOON FOR LOW LYING AREAS
AROUND HUMBOLDT BAY, KING SALMON AND ARCATA BOTTOMS DUE TO HIGH
ASTRONOMICAL TIDES AND SALT WATER FLOODING. TIDES HAVE BEEN
RUNNING NEARLY 1 FOOT ABOVE PREDICTED LEVELS.

&&

.AVIATION...MORNING SURFACE OBSERVATIONS ACROSS NORTHWEST CALIFORNIA
SHOW IFR/LIFR DUE TO CEILINGS AND VISIBILITIES. EXPECT CONDITIONS TO
GRADUALLY IMPROVE THROUGHOUT THE DAY DUE TO HIGH PRESSURE OVER THE
REGION. THOUGH, PARTS OF THE REDWOOD COAST AND SOME OF THE INLAND
VALLEYS MAY TAKE A LITTLE LONGER TO IMPROVE. TRIED TO ACCOUNT FOR
THIS IN THE TAFS, BUT CONFIDENCE IS MARGINAL AT BEST.

&&

.MARINE...HIGH PRESSURE OVER THE REGION WILL MAINTAIN GENERALLY
MODERATE TO FRESH WINDS. WINDS WILL INCREASE WEDNESDAY INTO
CHRISTMAS MORNING AS STRENGTHENING LOW PRESSURE PASSES TO OUR NORTH.
GALE CONDITIONS ARE EXPECTED WITH THIS PASSING LOW.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     COASTAL FLOOD ADVISORY FROM 10 AM THIS MORNING TO 2 PM PST THIS
     AFTERNOON FOR CAZ001.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 9 PM PST THURSDAY FOR PZZ450-455.

     SMALL CRAFT ADVISORY UNTIL 3 AM PST FRIDAY FOR PZZ470.

     SMALL CRAFT ADVISORY UNTIL 3 PM PST FRIDAY FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 23, 3:10 AM PST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
310 AM PST TUE DEC 23 2014

CAZ002-241115-
MENDOCINO COAST-
310 AM PST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-241115-
REDWOOD COAST-
310 AM PST TUE DEC 23 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM
PST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-241115-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
310 AM PST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 5:09 PM PSTCoastal Flood AdvisoryEKA21 hr
Dec 23, 2:24 PM PSTGale WarningEKA61 hr

Nearby

Gale Watches in California, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.